Limit Theorems in Probability, Statistics and Number Theory

In Honor of Friedrich Götze

  • Peter Eichelsbacher
  • Guido Elsner
  • Holger Kösters
  • Matthias Löwe
  • Franz Merkl
  • Silke Rolles
Conference proceedings

Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 42)

Table of contents

  1. Front Matter
    Pages i-viii
  2. Willem R. van Zwet
    Pages 1-20
  3. Number Theory

    1. Front Matter
      Pages 21-21
    2. V. Bernik, V. Beresnevich, F. Götze, O. Kukso
      Pages 23-48
  4. Probability Theory

  5. Statistics and Combinatorics

    1. Front Matter
      Pages 171-171
    2. Rabi Bhattacharya
      Pages 173-205
    3. Jüri Lember, Heinrich Matzinger, Felipe Torres
      Pages 207-233
    4. Yuri V. Prokhorov, Vladimir V. Ulyanov
      Pages 235-249
  6. Random Matrices

    1. Front Matter
      Pages 251-251
    2. Hanna Döring, Peter Eichelsbacher
      Pages 253-275
    3. Olga Friesen, Matthias Löwe
      Pages 277-294
    4. Alexander Tikhomirov
      Pages 295-317

About these proceedings


Limit theorems and asymptotic results form a central topic in probability theory and mathematical statistics. New and non-classical limit theorems have been discovered for processes in random environments, especially in connection with random matrix theory and free probability. These questions and the techniques for answering them combine asymptotic enumerative combinatorics, particle systems and approximation theory, and are important for new approaches in geometric and metric number theory as well. Thus, the contributions in this book include a wide range of applications with surprising connections ranging from longest common subsequences for words, permutation groups, random matrices and free probability to entropy problems and metric number theory.

The book is the product of  a conference that took place in August 2011 in Bielefeld, Germany to celebrate the 60th birthday of Friedrich Götze, a noted expert in this field.


60F05, 62E20, 60-06, 46L54, 60B20, 60E10, 11J83 asymptotic approximations asymptotic distributions free probability limit theorems random matrices

Editors and affiliations

  • Peter Eichelsbacher
    • 1
  • Guido Elsner
    • 2
  • Holger Kösters
    • 3
  • Matthias Löwe
    • 4
  • Franz Merkl
    • 5
  • Silke Rolles
    • 6
  1. 1.Mathematics FacultyRuhr-University BochumBochumGermany
  2. 2.Mathematics FacultyUniversity of BielefeldBielefeldGermany
  3. 3.Mathematics FacultyUniversity of BielefeldBielefeldGermany
  4. 4.Institute for Mathematical StatisticsUniversity of MünsterMünsterGermany
  5. 5.Mathematics InstituteUniversity of MünchenMünchenGermany
  6. 6.Centre for MathematicsTechnische Universität MünchenGarching bei MünchenGermany

Bibliographic information

Industry Sectors
IT & Software
Finance, Business & Banking
Energy, Utilities & Environment
Oil, Gas & Geosciences